Alert archive / Utah / High Wind Watches in 2011

High Wind Watch 3, NWS Salt Lake City, UT

April 6, 2011

NWS Salt Lake City, UT issued this high wind watch at Apr 6, 2011, 3:26 PM MDT. It took effect at Apr 7, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 3:26 PM MDT (21:26 UTC)
In effect from
Apr 7, 2011, 12:00 PM MDT
Expired
Apr 7, 2011, 4:38 AM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS75 KSLC 062126
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
326 PM MDT WED APR 6 2011

...STRONG WINDS ACROSS THE SOUTHERN HALF OF UTAH ON THURSDAY...

.A LARGE PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON
THURSDAY. THIS WILL BRING STRONG SOUTH-SOUTHWEST WINDS TO MUCH OF
SOUTHERN AND EASTERN UTAH THURSDAY AFTERNOON AND EVENING.

UTZ013-015-016-019>021-070600-
/O.NEW.KSLC.HW.A.0003.110407T1800Z-110408T0300Z/
SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...DELTA...
FILLMORE...BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...
ESCALANTE...BULLFROG
326 PM MDT WED APR 6 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 


* AFFECTED AREA: MUCH OF THE SOUTHERN HALF OF UTAH INCLUDING WEST
  CENTRAL UTAH...SOUTHWEST UTAH...DIXIE...SOUTH CENTRAL
  UTAH...LAKE POWELL...AND THE SAN RAFAEL SWELL.

* WINDS: SOUTH-SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS ABOVE 55
  MPH WILL BE POSSIBLE.

* TIMING: WINDS WILL INCREASE THROUGH THE DAYLIGHT HOURS THURSDAY
  AND BECOME STRONGEST THURSDAY AFTERNOON AND EVENING.

* IMPACTS: STRONG CROSS WINDS WILL BE POSSIBLE ON EAST-WEST
  THOROUGHFARES INCLUDING INTERSTATE 70. RECREATION ACTIVITIES ON
  LAKE POWELL MAY BE IMPACTED. WIND SENSITIVE OPERATIONS MAY ALSO BE
  AFFECTED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.


&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
286 
WWUS75 KSLC 070155
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
755 PM MDT WED APR 6 2011

...STRONG WINDS ACROSS THE SOUTHERN HALF OF UTAH ON THURSDAY...

.A LARGE PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON
THURSDAY. THIS WILL POTENTIALLY BRING STRONG SOUTH-SOUTHWEST
WINDS TO MUCH OF SOUTHERN AND EASTERN UTAH THURSDAY AFTERNOON AND
EVENING.

UTZ013-015-016-019>021-071300-
/O.CON.KSLC.HW.A.0003.110407T1800Z-110408T0300Z/
SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...DELTA...
FILLMORE...BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...
ESCALANTE...BULLFROG
755 PM MDT WED APR 6 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AFFECTED AREA: MUCH OF THE SOUTHERN HALF OF UTAH INCLUDING WEST
  CENTRAL UTAH...SOUTHWEST UTAH...DIXIE...SOUTH CENTRAL UTAH...LAKE
  POWELL...AND THE SAN RAFAEL SWELL.

* WINDS: SOUTH-SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS ABOVE
  55 MPH WILL BE POSSIBLE. 

* TIMING: WINDS WILL LIKELY INCREASE THROUGH THE DAYLIGHT HOURS 
  THURSDAY AND BECOME STRONGEST THURSDAY AFTERNOON AND EVENING. 

* IMPACTS: STRONG CROSS WINDS WILL BE POSSIBLE ON EAST-WEST
  THOROUGHFARES INCLUDING INTERSTATE 70...POTENTIALLY IMPACTING
  HIGH PROFILE VEHICLES. RECREATION ACTIVITIES ON LAKE POWELL
  WILL LIKELY BE IMPACTED. WIND SENSITIVE OPERATIONS WILL ALSO
  LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
100 
WWUS75 KSLC 071038
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 AM MDT THU APR 7 2011

...STRONG WINDS ACROSS THE SOUTHERN HALF OF UTAH TODAY...

.A LARGE PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TODAY
THIS WILL BRING STRONG SOUTH TO SOUTHWEST WINDS TO MUCH OF
SOUTHERN AND EASTERN UTAH THIS AFTERNOON AND EVENING.

UTZ015-016-019-071900-
/O.UPG.KSLC.HW.A.0003.110407T1800Z-110408T0300Z/
/O.NEW.KSLC.HW.W.0005.110407T1800Z-110408T0100Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE
438 AM MDT THU APR 7 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: WEST CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS
  DIXIE.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER
  60 MPH POSSIBLE.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND BECOME
  STRONGEST THIS AFTERNOON THROUGH EARLY EVENING BEFORE
  DIMINISHING.

* IMPACTS: STRONG CROSS WINDS WILL AFFECT EAST WEST THOROUGHFARES
  INCLUDING HIGHWAY 50...PARTICULARLY IMPACTING HIGH PROFILE
  VEHICLES. WIND SENSITIVE OPERATIONS WILL ALSO BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ013-020-021-071900-
/O.UPG.KSLC.HW.A.0003.110407T1800Z-110408T0300Z/
/O.NEW.KSLC.WI.Y.0015.110407T1800Z-110408T0300Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
438 AM MDT THU APR 7 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE SAN RAFAEL SWELL...SOUTH CENTRAL UTAH AND THE
  GLEN CANYON RECREATION AREA INCLUDING LAKE POWELL.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
  ABOVE 55 MPH ARE EXPECTED.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND BECOME
  STRONGEST THIS AFTERNOON INTO MID EVENING BEFORE DIMINISHING.

* IMPACTS: STRONG CROSS WINDS WILL AFFECT EAST WEST THOROUGHFARES
  INCLUDING INTERSTATE 70 AND HIGHWAY 89...PARTICULARLY IMPACTING
  HIGH PROFILE VEHICLES. RECREATION ACTIVITIES ON LAKE POWELL WILL
  ALSO BE IMPACTED. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ014-517-071900-
/O.NEW.KSLC.WI.Y.0015.110407T1800Z-110408T0300Z/
SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...MANTI...RICHFIELD...COVE FORT...
KOOSHAREM...FISH LAKE
438 AM MDT THU APR 7 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: THE SANPETE AND SEVIER VALLEYS AND THE CENTRAL
  MOUNTAINS. 

* WINDS: SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS ABOVE
  55 MPH ARE EXPECTED IN THE VALLEYS. SPEEDS OF 30 TO 40 MPH WITH
  GUSTS OVER 60 MPH WILL BLOW IN THE MOUNTAINS. 

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND BECOME
  STRONGEST THIS AFTERNOON INTO MID EVENING BEFORE DIMINISHING.

* IMPACTS: STRONG CROSS WINDS WILL AFFECT EAST WEST THOROUGHFARES
  INCLUDING INTERSTATE 70...PARTICULARLY IMPACTING HIGH PROFILE
  VEHICLES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH ARE EXPECTED IN THE MOUNTAINS. SUSTAINED
WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED IN
THE VALLEYS. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED
FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 6, 9:37 AM MDT, 5 hours 49 minutes earlier.

Area forecast discussion, Apr 6, 9:37 AM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
937 AM MDT WED APR 6 2011

.SYNOPSIS...A COLD FRONT ACROSS CENTRAL UTAH WILL WEAKEN AS IT
MOVES INTO SOUTHERN UTAH THIS AFTERNOON. A COLDER PACIFIC STORM
WILL IMPACT THE REGION THURSDAY AND THEN THROUGH THE WEEKEND.

&&

.DISCUSSION...A WEAKENING COLD FRONT ACROSS CENTRAL UTAH WILL
GRADUALLY MOVE INTO SOUTHEASTERN UTAH. A DISTURBANCE EMBEDDED IN
THE SOUTHERN JET STREAM WILL PHASE WITH THIS WEAKENING SYSTEM AND
WILL BRING PRECIPITATION TO SOUTHEASTERN UTAH THIS AFTERNOON
INTO TONIGHT.

AM A BIT CONCERNED TEMPS MAY BE A BIT TOO LOW ACROSS PORTIONS OF
NORTHERN UTAH THIS AFTERNOON...BUT WILL HOLD OFF UPDATING AT THIS
TIME AND WATCH TRENDS. OTHERWISE...FORECAST IS ON TRACK AND NO
UPDATES ARE NEEDED.

THE LARGE PACIFIC SYSTEM ADVERTISED BY THE MODELS FOR DAYS
IS ON TRACK AS WELL. IT WILL BE DIFFICULT TO TIME ANY PARTICULAR
DISTURBANCE OR FEATURE PASSED THURSDAY...THEREFORE IT WILL BE
DIFFICULT TO FORECAST TIMING AND LOCATION OF SUBTLE AREAS OF
HEAVIER PRECIPITATION. WILL LIKELY KEEP THE TREND OF HIGHER POPS
ACROSS MUCH OF THE STATE THROUGHOUT THE STORM. THERE WILL LIKELY
BE PERIODS OF LIGHTER/NO PRECIPITATION DURING THESE TIMES...BUT AT
THIS POINT CONFIDENCE IN ANY OF THESE SUBTLE FEATURES BEING
RESOLVED BY THE GLOBAL MODELS ISNT HIGH ENOUGH TO TRY TO TIME THEM.

WILL HAVE TO DECIDE WHETHER TO ISSUE A WINTER STORM WATCH FOR ANY
OF UTAHS MOUNTAINS WITH THIS PACKAGE. THE LONG DURATION OF THIS
STORM MAKES THIS A HARDER DECISION.

&&

.AVIATION...THE PRIMARY WEATHER IMPACT AT THE SLC TERMINAL TODAY
WILL BE THE SURFACE WINDS...WHICH REMAINS A VERY UNCERTAIN FORECAST.
LIGHT NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP BETWEEN 17Z AND
19Z...BUT SOUTHERLIES WOULD LIKELY RETURN BETWEEN 22Z AND 01Z.
HOWEVER...THERE IS A 40 PERCENT CHANCE THAT WINDS SIMPLY REMAIN
SOUTHERLY THROUGH THE ENTIRE DAY. SHOWERS AND THUNDERSTORMS MAY
DEVELOP ACROSS NORTHERN UTAH THIS AFTERNOON...BUT THE CHANCE OF ONE
IMPACTING THE TERMINAL BEFORE 03Z IS LESS THAN 20 PERCENT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...KRUSE
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 6, 3:25 PM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MDT WED APR 6 2011

UTZ001>016-019>021-517-518-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
325 PM MDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

PRECIPITATION IS EXPECTED TO CONTINUE ACROSS PORTIONS OF
SOUTHEASTERN UTAH THIS AFTERNOON AND EVENING AND CONTINUE INTO THE
OVERNIGHT HOURS.

SHOWERS WILL RETURN TO FAR NORTHWESTERN UTAH TONIGHT AHEAD OF THE
NEXT PACIFIC SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXTENDED PERIOD OF PRECIPITATION ASSOCIATED WITH A POTENT
PACIFIC STORM SYSTEM WILL IMPACT UTAH AND SOUTHWEST WYOMING
THURSDAY THROUGH SUNDAY. SIGNIFICANT ACCUMULATION OF SNOW IS
POSSIBLE ACROSS THE MOUNTAINS...WITH RAIN AND SNOW IN THE VALLEYS.
SEE THE CURRENT SPECIAL WEATHER STATEMENT FOR MORE INFORMATION ON
THIS UPCOMING SYSTEM.

STRONG AND GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF SOUTHERN AND
EASTERN UTAH THURSDAY AFTERNOON AND EVENING AHEAD OF THE MAIN
SYSTEM. SEE THE MOST UPDATED HIGH WIND STATEMENTS FOR MORE
INFORMATION.

THE NEXT STORM IS EXPECTED MAINLY NORTHERN UTAH MONDAY WITH
ANOTHER ROUND OF PRECIPITATION AND UNSEASONABLY COOL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Apr 6, 3:22 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
322 PM MDT WED APR 6 2011

UTZ001>016-019>021-517-518-WYZ021-071300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
322 PM MDT WED APR 6 2011

...COOL AND WET WEATHER THURSDAY THROUGH THE WEEKEND...

A STORM SYSTEM ALONG THE PACIFIC NORTHWEST COAST EARLY THIS MORNING
WILL STRENGTHEN AS IT CONTINUES SOUTH ALONG THE PACIFIC COAST
THROUGH FRIDAY. THIS STORM WILL THEN MOVE EASTWARD ACROSS ARIZONA
SATURDAY INTO SUNDAY.

THE LEADING COLD FRONT ASSOCIATED WITH THIS STORM IS EXPECTED TO
ENTER NORTHWEST UTAH ON THURSDAY. AHEAD OF THIS FRONT...STRONG
SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHERN
AND EASTERN UTAH.

THE FRONT IS FORECAST TO STALL IN A NORTH TO SOUTH ORIENTATION
THROUGH CENTRAL UTAH THURSDAY NIGHT INTO FRIDAY. WEATHER
DISTURBANCES EJECTING NORTHEAST FROM THE LOW PRESSURE OVER
SOUTHERN CALIFORNIA WILL GENERATE AREAS OF MODERATE TO HEAVY
PRECIPITATION ALONG THE STALLED FRONT INTO FRIDAY NIGHT.

PRECIPITATION IS EXPECTED TO CONTINUE SATURDAY AS THE MAIN STORM
SYSTEM MOVES EAST THROUGH THE AREA. THE FOCUS OF THE HEAVIEST LOWER
VALLEY RAIN AND MOUNTAIN SNOW WILL BE CLOSE TO THE TRACK OF THE
STORM ACROSS THE SOUTHERN...CENTRAL AND EASTERN PORTIONS OF THE
STATE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION...INCLUDING POTENTIAL WATCHES AND
WARNINGS.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

High Wind Watches in Utah, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.